Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 8, NWS Brownsville, TX

March 23, 2016Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 23, 2016, 4:26 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Mar 23, 2016, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2016, 4:26 AM CDT (09:26 UTC)
In effect from
Mar 23, 2016, 11:00 AM CDT
Expired
Mar 23, 2016, 8:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2016-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2016-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WWUS74 KBRO 230926
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
426 AM CDT WED MAR 23 2016

...WINDY CONDITIONS ALONG THE COAST TODAY...

.WINDS RAMPING UP AHEAD OF AN APPROACHING COLD FRONT WILL REACH
NEAR 30 MPH THIS AFTERNOON. WINDS WILL BE THE HIGHEST RIGHT ALONG
THE COAST...GENERALLY FOR AREAS EAST OF HIGHWAY 77. WINDS WILL
BEGIN TO DECREASE AROUND SUNSET.

TXZ251-254>257-231730-
/O.NEW.KBRO.WI.Y.0008.160323T1600Z-160324T0100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
426 AM CDT WED MAR 23 2016

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* TIMING...MIDMORNING THROUGH SUNSET.

* WINDS...SOUTH WINDS AROUND 30 MPH WITH HIGHER GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$
2 follow-up statements
565 
WWUS74 KBRO 231417 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
917 AM CDT WED MAR 23 2016

...WINDY CONDITIONS ALONG THE COAST TODAY...

.THE INTERACTION BETWEEN HIGH PRESSURE OVER THE GULF OF MEXICO AND
LOW PRESSURE AND A COLD FRONT IN THE CENTRAL PLAINS WILL PRODUCE
STRONG WINDS OVER THE IMMEDIATE COASTAL COUNTIES OF DEEP SOUTH
TEXAS TODAY. WINDS ARE EXPECTED TO RAPIDLY DIMINISH THIS EVENING. 

TXZ251-254>257-240100-
/O.CON.KBRO.WI.Y.0008.160323T1600Z-160324T0100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
917 AM CDT WED MAR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH LATE THIS EVENING. 

* WINDS...SOUTHERLY AT 30 TO 40 MPH...WHICH INCLUDES FREQUENT
  GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL
RANGE BETWEEN 40 AND 57 MPH.

&&

$$

TOMASELLI
985 
WWUS74 KBRO 240109
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 PM CDT WED MAR 23 2016

...WINDS HAVE DECREASED...

.PREFRONTAL LOW PRESSURE WILL EDGE OVER THE AREA THIS EVENING AND
TONIGHT...ALLOWING THE GRADIENT TO RELAX AND WINDS TO DECREASE.

TXZ251-254>257-240215-
/O.EXP.KBRO.WI.Y.0008.000000T0000Z-160324T0100Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
809 PM CDT WED MAR 23 2016

...WIND ADVISORY HAS EXPIRED...

WINDS ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY HAVE
WEAKENED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 4:03 AM CDT, 23 minutes earlier.

Area forecast discussion, Mar 23, 4:03 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 AM CDT WED MAR 23 2016

.SHORT TERM /TODAY THROUGH THURSDAY/...LLVL JET SETTING UP THIS
MORNING ALREADY KEEPING WINDS 15 TO 20 MPH. WINDY CONDITIONS WILL
MIX DOWN TO THE SFC FOR THE COASTAL AREAS LATER THIS MORNING...WITH
WINDS 25 TO 30KTS WITH HIGHER GUSTS LATER IN THE AFTERNOON. A WIND
ADVISORY WILL BE ISSUED FOR THE COASTAL COUNTIES THROUGH SUNSET. THE
WEAK PREFRONTAL TROUGH WILL MOVE INTO THE WESTERN COUNTIES IN THE
AFTERNOON...ABATING THE WINDS IN THOSE REGIONS DOWN TO AROUND 10KTS.
A SLIGHT SWLY COMPONENT OF THE WINDS WILL HELP BRING DRIER AIR IN
FROM ALOFT...WITH TEMPS SOARING INTO THE MID 90S FROM APY TO RIO
GRANDE CITY. THE TROUGH WEAKENS OVERNIGHT...WITH A BRIEF RETURN OF
SELY WINDS AREAWIDE. THIS WILL BE SHORT-LIVED...AS THE COLD FRONT
WILL ARRIVE BEFORE DAWN. THE FRONT WILL BRING A CHANCE FOR SHOWERS
AND THUNDERSTORMS DURING PASSAGE...WITH THE MAIN FOCUS ALONG THE
IMMEDIATE COAST...WITH BETTER CHANCES OFFSHORE. SKIES SHOULD QUICKLY
CLEAR NORTH TO SOUTH DURING THE AFTERNOON. NORTH WINDS WILL BRING IN
DRIER AIR DURING THE AFTERNOON...HELPING TO KEEP TEMPERATURES IN
CHECK.

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...SURFACE HIGH
PRESSURE ACROSS THE SOUTH CENTRAL UNITED STATES THURSDAY WILL MOVE
EASTWARD ACROSS THE EASTERN U.S. FRIDAY ALLOWING AN ONSHORE FLOW
TO RETURN ACROSS SOUTH TEXAS FRIDAY INTO SATURDAY. LOW TO MID
LEVEL MOISTURE WILL INCREASE ACROSS THE CWA THROUGH THE WEEKEND
BEFORE A COLD FRONT MOVES THROUGH THE RIO GRANDE VALLEY LATE SUN
NIGHT INTO EARLY MON MORNING. THIS WILL PROVIDE A SLIGHT CHANCE OF
SHOWERS SATURDAY AND SUNDAY BEFORE DRIER AND COOLER AIR FILTERS
INTO THE AREA MONDAY IN THE WAKE OF THE FRONT. AN ONSHORE FLOW IS
EXPECTED TO RETURN BY THE END OF THE FORECAST PERIOD AS THE
SURFACE RIDGE ACROSS THE STATE MONDAY MOVES EASTWARD TUESDAY.
&&

.MARINE...
NOW THROUGH THURSDAY...SMALL CRAFT ADVISORIES ARE IN
EFFECT FOR ALL MARINE ZONES...AND HAVE BEEN EXTENDED INTO THIS
EVENING...AS SOUTHERLY WINDS WILL CONTINUE AT 20 TO 25 KNOTS WITH
SOME HIGHER GUSTS POSSIBLE ON THE LAGUNA MADRE THIS AFTERNOON. SEAS
CURRENTLY AT 8 FEET WILL REMAIN HIGHLY AGITATED THIS AFTERNOON. THE
NEXT COLD FRONT ARRIVES RIGHT AROUND DAWN THURSDAY...WITH NORTHERLY
WINDS AROUND 25 KTS DURING THE DAY.  THIS WILL KEEP SEAS AT 7 TO 9
FEET INTO THURSDAY NIGHT. THE FRONT WILL COME WITH A GOOD CHANCE FOR
SHOWERS AND THUNDERSTORMS LATE TONIGHT THROUGH AROUND NOON THURSDAY.

THURSDAY NIGHT THROUGH SUNDAY...STRONG NORTH WINDS WILL PREVAIL
ACROSS THE COASTAL WATERS THURS NIGHT BEFORE SURFACE HIGH PRESSURE
ACROSS THE STATE MOVES EASTWARD AND ALLOWS THE PRESSURE GRADIENT
TO RELAX ON FRIDAY. WINDS WILL VEER TO THE NORTHEAST AND DIMINISH FRIDAY
AS A RESULT. MODERATE NORTHEAST TO EAST WINDS FRIDAY WILL VEER TO
THE SOUTHEAST SATURDAY AND CONTINUE TO DIMINISH WITH LOW PRESSURE
DEVELOPING ACROSS NORTHWEST TEXAS. LIGHT TO MODERATE SOUTHEAST
WINDS WILL PREVAIL ACROSS THE LOWER TEXAS COAST THROUGH THE
WEEKEND AS A RESULT BEFORE A COLD FRONT MOVES THROUGH THE COASTAL
WATERS LATE SUN NIGHT INTO EARLY MON MORNING. SMALL CRAFT
ADVISORIES WILL BE NEEDED FOR THE OFFSHORE WATERS THURS NIGHT INTO
FRIDAY AND POSSIBLY LATE SUN NIGHT/EARLY MON MORNING FOR ALL OF
THE COASTAL WATERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  84  69  76  59 /   0  10  30  10
BROWNSVILLE          85  69  77  57 /   0  10  30  10
HARLINGEN            89  69  83  56 /   0  10  30  10
MCALLEN              93  68  85  56 /   0  10  10   0
RIO GRANDE CITY      95  67  82  54 /   0   0  10   0
SOUTH PADRE ISLAND   78  68  70  62 /   0  10  40  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
     FOR TXZ251-254>257.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR GMZ130-132-
     135-150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

64/61
Hazardous weather outlook, Mar 22, 4:35 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
435 PM CDT TUE MAR 22 2016

TXZ248>257-231100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
435 PM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK FOR RIP CURRENTS IS EXPECTED WEDNESDAY THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-231100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
435 PM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 8
PM TONIGHT AND FOR THE LOWER TEXAS GULF WATERS THROUGH THE
REST OF TONIGHT DUE TO GUSTY WINDS AND ELEVATED SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES ARE LIKELY TO CONTINUE WEDNESDAY THROUGH
FRIDAY FOR PORTIONS OF OR ALL OF THE LOWER TEXAS MARINE ZONES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:23 AM CDTSmall Craft AdvisoryBRO39 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.